Staying asleep

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Carlo
New Member


Date Joined Dec 2008
Total Posts : 14
   Posted 12/22/2008 2:51 AM (GMT -7)   
I keep waking up after 3-4 hours of sleep to go to the bathroom, and I find it extremely hard to go back to sleep. My legs get restless, and I wind up getting out of bed, like now. Is there some way to get the full night's sleep that I need?
Carlo


Mazfire
Veteran Member


Date Joined Oct 2008
Total Posts : 1683
   Posted 12/22/2008 3:57 AM (GMT -7)   
Carlo have you consulted your doctor about this?  he/she may have relaxation techniques or meds that can help you.
Maz
            'He heals the broken hearted and binds up their wounds.' (Psalm 147:3)                  
 
Panic Disorder, Agoraphobia, CFS, Fibromyalgia, TMJ disorder, Endometriosis, PCOD, Chronic E.N.T infections, Reactive Arthritis, GERD, Sinusitis, IBS,  Allergies, Glandular fever, Migraines, Anemia, Chemical/Noise/Light sensitivity, Trichotilomania, PTSD, Seasonal Mood  Disorder, OCD, Benign Vertigo,  Impaired immune system. Tachycardia, tinnitus, low clotting factor= bruising. Tendonitis, Bursitis.
Meds: Zoloft 150mg. Xanax 4mg. Celebrex. Mobic. Panadeine Forte. Digesic.
Multiple surgeries- I bear the scars of my poor physical health.
Age:28. First diagnosed at 14. Proud Aussie.
 
 


Aries8
Veteran Member


Date Joined Dec 2008
Total Posts : 1015
   Posted 12/22/2008 12:09 PM (GMT -7)   
Well, I've read that if you can't sleep, it's best to get up and leave the room. Perhaps watch t.v. for awhile, read, have a glass of warm milk. I went through this for months. I was so tired. It may have been because I was stressing about it, too. You'll get better! Try exercising in the mornings and no caffeine! Maybe even no liquids right before bed so you don't wake up in the middle of the night with the urge to go.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 12/22/2008 12:14 PM (GMT -7)   

Carlo,

Do you have a history of Restless Leg Syndrome?  Aries advice is good............get up and do something for awhile.  Also avoid drinking liquids after 8 PM in evening if you can and do not have a health condition that would make this inappropriate.

Take care

Kitt


 

Kitt, Co-Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources


Carlo
New Member


Date Joined Dec 2008
Total Posts : 14
   Posted 12/22/2008 3:54 PM (GMT -7)   
Thanks for the advice. That sounds workable to me, and pretty much what I do. the TV would keep my wife awake, but I can get on my computer for awhile, which is what I usually do. I'm trying to get off of Ativan, which was given to me as a sleep aid. Since my dose gets cut in half today, I may experience more of the sleep interruption for awhile. I find that I can usually go back to bed after a bit, and force myself to lay there until I fall asleep again, as long as my legs behave. I've had terrible dry mouth, which doesn't help with not drinking anything after 8 PM. Maybe the lower dosage of Ativan will help with that too.

We do exercise, usually in the morning, and that is going to get even more severe starting tomorrow. We joined up at the local senior center, and they have a nice exercise room with some equipment including Nautilus machines, bikes, free weights, etc. That will be used on some days, and we'll do mall walking on other days. Yesterday we mall walked more than we were really up to, so we took today off.
Carlo


Mazfire
Veteran Member


Date Joined Oct 2008
Total Posts : 1683
   Posted 12/22/2008 5:42 PM (GMT -7)   

if you dont want to use benzos to sleep, maybe try a herbal remedy such as Valerian and St John's Wort? you can take it as a supplement or drink it as a tea-

but i wouldnt do any of this without consulting my doctor first.. hope this helps

Maz


            'He heals the broken hearted and binds up their wounds.' (Psalm 147:3)                  
 
Panic Disorder, Agoraphobia, CFS, Fibromyalgia, TMJ disorder, Endometriosis, PCOD, Chronic E.N.T infections, Reactive Arthritis, GERD, Sinusitis, IBS,  Allergies, Glandular fever, Migraines, Anemia, Chemical/Noise/Light sensitivity, Trichotilomania, PTSD, Seasonal Mood  Disorder, OCD, Benign Vertigo,  Impaired immune system. Tachycardia, tinnitus, low clotting factor= bruising. Tendonitis, Bursitis.
Meds: Zoloft 150mg. Xanax 4mg. Celebrex. Mobic. Panadeine Forte. Digesic.
Multiple surgeries- I bear the scars of my poor physical health.
Age:28. First diagnosed at 14. Proud Aussie.
 
 


bigcc_1976
Regular Member


Date Joined Aug 2008
Total Posts : 94
   Posted 12/22/2008 11:43 PM (GMT -7)   
Carlo,

Have you ever been checked for diabetes. The need to urinate more often than normal is one symptom. I also know diabetics who have restless leg syndrom. I don't beleive there have been any studies saying RLS is a symptom of diabetics. But if you are urinating a lot and are restless and not sleeping you may want to check your blood sugar, you may have too much glucose in your system that is causing this. Obviously, I am not a professional, I do however suggest you speak with your doctor. Even if what you are experiencing is not diabetes, there are meds for RLS.

CC

paniccu
Veteran Member


Date Joined Apr 2005
Total Posts : 1009
   Posted 12/23/2008 6:41 AM (GMT -7)   
I go through periods of interupted sleep as well. It tends to go on for two or three days and then get back to normal. I almost always have to get up to go to the bathroom at night and when I have a lot of things to do the next day or somethings bothering me, I have trouble going back to sleep. I would suggest that you stay away from the computer in the middle of the night. Studies have shown that the computer is very stimulating and it won't help you go back to sleep. Maybe you could go into another room to watch a little mindless tv or maybe you could read something relaxing. When I can't sleep I usually make some warm milk with honey or a cup of sleepytime tea and watch a little tv. If I feel hungry I have a little toast. Carbs up your seretonin levels. Sometimes I will write a quick to do list in the middle of the night if I can't get to sleep because I'm thinking about what I need to do in the morning (I try to remember to do this before bed so I won't be worrying about it at all). I feel much more relaxed after I do this. Hope you get a good nights sleep soon. I know how hard it is to get back to normal when you haven't slept well in a couple of days.

Carlo
New Member


Date Joined Dec 2008
Total Posts : 14
   Posted 12/23/2008 7:21 AM (GMT -7)   
The physician told me that I was borderline diabetic, but that was before we started on our weight loss program. That is going very well, the pounds are coming off, down 13 pounds, and drinking water is one of the things that helps. When my dose of Ativan was increased to 1MG I started getting a very dry mouth, and that makes me drink more water. Now that my dose is back to 0.5MG, as of last night, perhaps the dry mouth will subside, but I suspect it won't be overnight. In fact, this morning it's still dry. My blood sugar hasn't been checked lately.

I won't even consider any supplements not specifically prescribed by my physician. Looking at the side effects of Valerian and St. John's Wort shows that there can be some very nasty times in store for some folks, particularly if they're on the same drugs that I am.

I woke up to go to the bathroom a couple of times last night. The first time, I went back to sleep easy enough. The second time I had to get up for awhile, then went back to bed and back to sleep. One of the issues with this Ativan is being constantly tired, the 1MG does really hit me hard, and I'm hoping that the new lower dose will get me back to being more normal in that regard, but I imagine it will take a few days for my system to become adjusted to the lower dose. Even at the lower dose I had weakness and fatigue, just not as severe as the larger dose. It will be great to get off of it, and not have those feelings, but I know that outcome is down the road aways. My pharmacist tells me that it takes a couple of weeks to get Ativan out of your body, once you stop taking it.
Carlo

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 10:09 PM (GMT -7)
There are a total of 2,735,739 posts in 301,326 threads.
View Active Threads


Who's Online
This forum has 151429 registered members. Please welcome our newest member, terrance.
280 Guest(s), 8 Registered Member(s) are currently online.  Details
terrance, Tnmproject, Job_the_Phoenix, ks1905, joavila92, Sarakt, Octorobo, Csweeney1002


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer